MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a iliac angioplasty procedure, the advance 35 lp low profile balloon catheter ruptured.According to the initial reporter, the balloon burst at the lesion site before reaching 10 atms.The procedure was successfully completed with another balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary during a iliac angioplasty procedure, an advance 35 lp low profile balloon catheter ruptured.According to the initial reporter, the balloon burst at the lesion site before reaching 10atms.The procedure was successfully completed with another balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection and functional test of the returned device were conducted during the investigation.One used pta5-35-80-9-4.0 was returned to cook for investigation.Biomatter was present on the device.The balloon was submerged in water and air was pushed into the balloon.A pinhole rupture was found in the balloon at approximately 3.2cm from distal tip.Additionally, a document-based investigation evaluation was performed.A review of the device history record did reveal nonconformance.However, cook concluded that the recorded non-conformances are not related to this incident as the non-conforming products were dispositioned as scrap.A review of complaint history showed no lot-related complaints.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The information available provides evidence to support that the device was manufactured to specification and that no nonconforming product exists in house or in the field.An ifu is provided with this device, which states, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which result in damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures," and, ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9848368
Report Number1820334-2020-00639
Device Sequence Number19018377
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)221010(10)10073297
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-9-4.0
Device Lot Number10135612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1